Alert archive / North Carolina / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS Raleigh, NC
NWS Raleigh, NC issued this winter weather advisory at Feb 6, 2021, 3:52 AM EST for Davidson County, Forsyth County, Guilford County, North Carolina. It took effect at Feb 6, 2021, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:52 AM EST (08:52 UTC)
- In effect from
- Feb 6, 2021, 7:00 PM EST
- Expired
- Feb 7, 2021, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Raleigh, NC
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WWUS42 KRAH 060852 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 352 AM EST Sat Feb 6 2021 ...Winter Weather Advisory in effect from 7 PM this evening through 10 AM Sunday... .A storm system will lift through the region late this evening through Sunday morning. Rain will change to snow this evening, then back to rain Sunday morning. NCZ021-062100- /O.NEW.KRAH.WW.Y.0004.210207T0000Z-210207T1500Z/ Forsyth- Including the city of Winston-Salem 352 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to one inch. * WHERE...Forsyth County. * WHEN...From 7 PM this evening to 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions, primarily on elevated surfaces through sunrise Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
5 follow-up statements
955 WWUS42 KRAH 062105 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 405 PM EST Sat Feb 6 2021 ...Winter Weather Advisory in effect from 7 PM this evening through 10 AM Sunday... .A storm system will lift through the region this evening through Sunday morning. Rain will change to snow or a rain and snow mix this evening, then back to rain Sunday morning. NCZ021-071000- /O.CON.KRAH.WW.Y.0004.210207T0000Z-210207T1500Z/ Forsyth- Including the city of Winston-Salem 405 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to one inch. * WHERE...Forsyth County. * WHEN...From 7 PM this evening to 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions, primarily on elevated surfaces through sunrise Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
903 WWUS42 KRAH 070245 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 945 PM EST Sat Feb 6 2021 ...Winter Weather Advisory remains in effect through 10 AM Sunday... .A storm system will lift through the region tonight through Sunday morning. Rain will change to snow tonight, then back to rain Sunday morning. NCZ021-071100- /O.CON.KRAH.WW.Y.0004.000000T0000Z-210207T1500Z/ Forsyth- Including the city of Winston-Salem 945 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations around one inch. * WHERE...Forsyth County. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Plan on slushy and slippery roads, especially on elevated surfaces, through Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ GIH
857 WWUS42 KRAH 070449 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 1149 PM EST Sat Feb 6 2021 ...Winter Weather Advisory expanded to include the Triad through 10 AM... .Rain will rapidly change to snow and become briefly moderate to heavy with a quick accumulation of one to two inches through 2 AM. A mix of rain and snow will then result through 10 AM. NCZ022-038-071500- /O.EXA.KRAH.WW.Y.0004.000000T0000Z-210207T1500Z/ Guilford-Davidson- Including the cities of Greensboro, High Point, Lexington, and Thomasville 1149 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Wet snow. Snow accumulations around one inch. * WHERE...Guilford and Davidson Counties. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ021-071500- /O.CON.KRAH.WW.Y.0004.000000T0000Z-210207T1500Z/ Forsyth- Including the city of Winston-Salem 1149 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Wet snow. Snow accumulations of one to two inches. * WHERE...Forsyth County. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
717 WWUS42 KRAH 070914 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 414 AM EST Sun Feb 7 2021 ...Winter Weather Advisory for the Triad through 10 AM... .Rain may change to snow this morning, with a quick accumulation of one inch possible through 10 AM. NCZ021-022-038-071500- /O.CON.KRAH.WW.Y.0004.000000T0000Z-210207T1500Z/ Forsyth-Guilford-Davidson- Including the cities of Winston-Salem, Greensboro, High Point, Lexington, and Thomasville 414 AM EST Sun Feb 7 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Snow accumulations around one inch. * WHERE...Forsyth, Guilford and Davidson Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
754 WWUS42 KRAH 071456 AAB WSWRAH URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Raleigh NC 956 AM EST Sun Feb 7 2021 ...Winter weather advisory expiring... .The storm system that produced the rain and wintry precipitation will exit to our northeast this morning. NCZ021-022-038-071600- /O.EXP.KRAH.WW.Y.0004.000000T0000Z-210207T1500Z/ Forsyth-Guilford-Davidson- Including the cities of Winston-Salem, Greensboro, High Point, Lexington, and Thomasville 956 AM EST Sun Feb 7 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... The rain and snow mixture is slowly exiting the area this morning, and no additional significant wintry accumulation is expected. Thus, the advisory will be allowed to expire. However, roads may remain a little slushy into early afternoon across the far northwest sections, including the Triad and areas northwest of Roxboro, so motorists should continue to use extra caution through midday. $$ GIH
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this winter weather advisory went out at Feb 6, 3:02 AM EST, 50 minutes earlier.
Area forecast discussion, Feb 6, 3:02 AM EST, 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 302 AM EST Sat Feb 6 2021 .SYNOPSIS... Weak high pressure will expand across the Carolinas today. Meanwhile, low pressure will develop over the northern Gulf of Mexico, then move northeast along the Southeast and middle Atlantic coasts tonight and Sunday. && .NEAR TERM /TODAY/... As of 210 AM Saturday... Surface high pressure will build into the area from the southwest through this morning, progressing northeast and offshore this afternoon and evening. Meanwhile, the cold front will become stationary to the south and along the Gulf Coast as an area of low pressure develops along it in the vicinity of the FL Panhandle. Aloft, southwest flow will prevail over the Carolinas today, with a potent shortwave disturbance diving through the central Plains and into the Arklatex region. The mostly clear skies this morning will give way to increasing cloudiness this aft/eve with overcast skies and increasing chances for precipitation by this evening as the warm, moist air advecting northward from the Gulf overruns the cold air in the BL over NC. Highs today will top out around 50 degrees. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... As of 300 AM Saturday... Saturday night: The potent upper level disturbance will lift east- northeast into the mid-Atlantic Saturday eve/night. The surface low over FL will shift east and lift northward along the Southeast US coast during the evening and along the NC coast overnight. Model consensus remains good and keeps the low along or just off the NC coast, with most of central NC in the cool, stable airmass on the NW side of the low. However, as both a result of deep southwesterly flow aloft and enhancement as the upper wave and strong area of DPVA in the mid levels passes overhead/just to the NW on Saturday night, expect fairly widespread precipitation across the area. The big question remains how much snow will fall in the northern and western Piedmont fringes Saturday night. Temperatures in the NW should quickly wet bulb to 32/33 degrees within a few hours of precip onset. Expect a period of snow along and north of I-85, transitioning to all rain between 08Z and 12Z Sunday. Some sleet could mix in briefly in the transition zone from rain to snow, but do not expect appreciable sleet accum. Highest snow accumulations expected in NW Forsyth county, with around an inch possible. Lows are expected to bottom out around 32 degrees north of I-95, mid 30s to around 40 degrees south of I-95 toward the coast Saturday night. Will keep mention of rain/snow mix in the forecast, though as only a dusting to less than an inch of accumulation would occur, no significant impacts are expected at this time. Sunday and Sunday night: The coastal low should be near the NC/VA border by daybreak Sunday, quickly lifting off to the northeast toward Nova Scotia through the afternoon. Meanwhile, the upper level disturbance will swing through central NC and eastern VA during the morning/early afternoon before also lifting off to the northeast. Rain will quickly exit the area through the morning, with most of central NC dry by the afternoon. High pressure will build into the region in the wake of the low, however the main center of the high will remain over the Northern Plains through Sunday night as portion of the high breaks away and moves into the northern mid-Atlantic by 12Z Monday. Low level thicknesses 12Z Monday forecast in the 1290- 1320 range north to south through the area. Lows Sunday night should bottom out in the mid 20s to around 30 degrees. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 310 PM Friday... ...A great deal of uncertainty in the long term pattern but there are indications of colder temperatures and the potential for wintry precipitation at the end of the period... Sunday into Monday: a surface low will be exiting the Outer Banks on Sunday morning as the northern stream upper level trough axis moves across the southern Appalachians. The main precipitation shield will be lifting northeast away from central NC through the mid morning hours with some light lingering drizzle or light rain persisting for a couple of hours before the upper trough axis clears the area. Boundary layer temperatures will be near and just above freezing across the northern Piedmont. As the low shifts east, the above freezing warm nose around 750mb cools which could result in a brief rain/snow mix across the northern Piedmont. The potential for this is offset by drying aloft and decreasing moisture in the ice nucleation region. At this point, little impact is expected. Cold advection will counteract increasing amounts of afternoon sunshine with highs ranging in the mid 40s near the Virginia border to the lower 50s across the south. High pressure centered over the northern Plains and south-central Canada will extend into the Great Lakes and Mid Atlantic on Sunday night and into the Carolinas on Monday. With clear skies and light winds, lows Monday morning will range in the mid to upper 20s with some of the typically colder spots having lows closer to 20. Fair weather with some mid and high clouds are expected on Monday with highs moderating a bit into the mid 40s north to lower 50s south. Forecast confidence goes out the window for the remainder of the work week as a broad upper trough over much of central and eastern Canada and the U.S. A wave will likely transit the eastern U.S. on Tuesday with a general westerly flow across the south. With time, the trough amplifies across the central U.S., Arctic air spills south, and the flow becomes increasingly active and southwesterly across the South and the Carolinas. Indications are that the flow will become amplified on Thursday into Friday as a storm system moves across the Southeast. With a piece of the Arctic high setting up over eastern Canada, there is a potential for some wintry precipitation although details are impossible to resolve at this point. -Blaes && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 100 AM Saturday... Clearing, atop residual low level moisture characterized by surface dewpoints in the 30s-40s F and saturated soil from Friday's rain, may result in the development of patchy fog in ern NC, including around RWI this morning. Otherwise, periods of mid-high clouds and associated ceilings and light wswly to variable surface winds will prevail through the morning and daylight hours today. However, a shield of precipitation and lowering ceilings and visibility restrictions through MVFR-IFR range will overspread cntl NC between 00-06Z Sun. After a brief period of rain at onset, that precipitation will be primarily snow, possibly moderate to heavy for a few hours, at INT/GSO. While all or mostly rain is expected elsewhere, a brief wintry mix will also be possible at RDU and perhaps RWI. Low level wind shear will also briefly result primarily at FAY and RWI for a few hours overnight. Outlook: Snow will likely transition to a cold rain even at INT/GSO by 08-09Z Sun, with continued widespread LIFR-MVFR conditions and lingering rain or drizzle otherwise and elsewhere through early Sun. VFR conditions are generally expected to develop throughout cntl NC by Sun afternoon, though MVFR ceilings may linger at RWI until Sun evening. Another frontal system will bring a chance of rain and IFR-MVFR conditions late Mon night-Tue. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...KC SHORT TERM...KC LONG TERM...Blaes AVIATION...MWS
Hazardous weather outlook, Feb 5, 3:59 PM EST, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 359 PM EST Fri Feb 5 2021 NCZ007>009-021>025-038-061200- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson- 359 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wintry precipitation, including snow and sleet, is expected Saturday evening through Sunday morning. One to two inches of snow are forecast, with locally higher amounts possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ010-011-026>028-039>041-043-073>077-083>086-088-061200- Warren-Halifax-Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Wilson- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- Cumberland- 359 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wintry precipitation, including snow and sleet, is possible Saturday night. Up to one inch of snow is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ042-078-089-061200- Johnston-Wayne-Sampson- 359 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Weather Advisories in North Carolina, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.